Alert archive / Tennessee / River Flood Warnings in 2011

River Flood Warning 101, NWS Memphis, TN

December 5, 2011Fayette County, Shelby County, Tennessee

NWS Memphis, TN issued this river flood warning at Dec 5, 2011, 9:37 AM CST for Fayette County, Shelby County, Tennessee. It took effect at Dec 5, 2011, 2:29 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2011, 9:37 AM CST (15:37 UTC)
In effect from
Dec 5, 2011, 2:29 PM CST
Expired
Dec 6, 2011, 6:00 AM CST
In force
16 hr
Issued by
NWS Memphis, TN
Flood severity
Minor

Counties Fayette County, TN, Shelby County, TN

The river

Written for the forecast point Loosahatchie River at Arlington (ARLT1). The gauge peaked at 20.14 ft at Dec 5, 2011, 9:00 PM CST.

actionminormoderate0102012/0512/0612/07
Action stage
19 ft
Minor stage
20 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07030240, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WGUS44 KMEG 051537
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
937 AM CST MON DEC 5 2011

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE 
LOOSAHATCHIE RIVER...NORTH FORK OBION RIVER...OBION RIVER...S.F. FORK
FORKED DEER RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED TONIGHT OR SOONER IF 
CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC131-183-061537-
/O.EXT.KMEG.FL.W.0096.000000T0000Z-111207T0600Z/
/NOMT1.2.ER.111205T1234Z.111206T0000Z.111207T0000Z.NO/
937 AM CST MON DEC 5 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NORTH FORK OBION RIVER NEAR MARTIN
* UNTIL TUESDAY DECEMBER 06.
* AT 09 AM MONDAY THE STAGE WAS...20.1 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 21.0 FEET MONDAY DECEMBER 05.
* FLOOD STAGE IS 20.0 FEET.
* THE RIVER ROSE ABOVE FLOOD STAGE MONDAY DECEMBER 05 AND WILL 
  CONTINUE RISING TO NEAR 21.0 FEET BY MONDAY DECEMBER 05. THE RIVER 
  WILL FALL BELOW FLOOD STAGE TUESDAY DECEMBER 06.
AT 21.0 FEET,  RESIDENTS IN THE COMMUNITY OF RIVES SHOULD COMPLETE 
NECESSARY FLOOD PRECAUTIONS. EVACUATIONS MAY BE REQUIRED. EXTENSIVE 
CROP LAND FLOODING IS OCCURRING NEAR THE RIVER IN NORTHEAST OBION 
COUNTY AND THE NORTHWEST PORTION OF WEAKLEY COUNTY. EQUIPMENT AND 
LIVESTOCK SHOULD BE MOVED TO HIGHER GROUND.  

$$

TNC045-061536-
/O.NEW.KMEG.FL.W.0100.111215T1200Z-000000T0000Z/
/BOGT1.1.ER.111215T1200Z.111215T1200Z.000000T0000Z.NO/
937 AM CST MON DEC 5 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OBION RIVER NEAR BOGOTA
* FROM THURSDAY DECEMBER 15 UNTIL FURTHER NOTICE.
* AT 09 AM MONDAY THE STAGE WAS...15.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
AT 22.0 FEET,  WIDESPREAD LOWLAND AND AGRICULTURAL FLOODING IS 
OCCURRING. WATER IS REACHING THE OUTSKIRTS OF BOGOTA.  

$$

TNC033-045-097-061536-
/O.CON.KMEG.FL.W.0099.000000T0000Z-000000T0000Z/
/HLST1.2.ER.111205T0531Z.111206T0000Z.000000T0000Z.NO/
937 AM CST MON DEC 5 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE S.F. FORK FORKED DEER RIVER NEAR HALLS
* UNTIL FURTHER NOTICE.
* AT 09 AM MONDAY THE STAGE WAS...11.3 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 13.5 FEET MONDAY DECEMBER 05.
* FLOOD STAGE IS 9.0 FEET.
* THE RIVER ROSE ABOVE FLOOD STAGE SUNDAY DECEMBER 04 AND WILL 
  CONTINUE RISING TO NEAR 13.5 FEET BY  MONDAY DECEMBER 05 THEN BEGIN
  FALLING.
AT 14.0 FEET,  FLOOD WATER IS FLOWING OVER SEVERAL LOW LYING ROADS 
NEAR THE RIVER AND ACCESS TO LOW LYING AREAS WILL BE LIMITED DUE TO 
HIGH WATER.  

$$

TNC047-157-061200-
/O.NEW.KMEG.FL.W.0101.111206T0000Z-111206T1200Z/
/ARLT1.1.ER.111206T0000Z.111206T0000Z.111206T0600Z.NO/
937 AM CST MON DEC 5 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LOOSAHATCHIE RIVER AT ARLINGTON
* FROM MONDAY DECEMBER 05 UNTIL TUESDAY DECEMBER 06.
* AT 09 AM MONDAY THE STAGE WAS...19.0 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 20.0 FEET MONDAY DECEMBER 05.
* FLOOD STAGE IS 20.0 FEET.
AT 20.0 FEET, HOMES NEAR STEWART ROAD AND BRUNSWICK ROAD ARE 
THREATENED. FARM LAND NEAR THE RIVER IS FLOODED IN NORTHEAST SHELBY 
COUNTY AND NORTHWEST FAYETTE COUNTY.  

$$
2 follow-up statements
610 
WGUS84 KMEG 052022
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
222 PM CST MON DEC 5 2011

THE FLOOD WARNING CONTINUES FOR THE LOOSAHATCHIE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC047-157-061500-
/O.EXT.KMEG.FL.W.0101.111205T2029Z-111206T1500Z/
/ARLT1.1.ER.111205T2029Z.111206T0000Z.111206T0900Z.NO/
222 PM CST MON DEC 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE LOOSAHATCHIE RIVER AT ARLINGTON
* FROM MONDAY DECEMBER 5TH UNTIL TUESDAY DECEMBER 6TH.
* AT 2 PM MONDAY THE STAGE WAS 19.9 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 21.0 FEET MONDAY DECEMBER 5TH.
* FLOOD STAGE IS 20.0 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY MONDAY DECEMBER 5TH 
  AND WILL CONTINUE TO RISE TO NEAR 21.0 FEET BY MONDAY NIGHT...DECEMBER 
  5TH. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON DECEMBER 
  6TH.
* AT 21.0 FEET...STEWART ROAD IN NORTHEAST SHELBY COUNTY IS FLOODED.

$$
365 
WGUS84 KMEG 060135
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
735 PM CST MON DEC 5 2011

THE FLOOD WARNING CONTINUES FOR THE LOOSAHATCHIE RIVER...NORTH FORK 
FORKED DEER RIVER...NORTH FORK OBION RIVER...OBION RIVER...S.F. FORK 
FORKED DEER RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC131-183-070135-
/O.EXT.KMEG.FL.W.0096.000000T0000Z-111208T0600Z/
/NOMT1.2.ER.111205T1234Z.111206T1200Z.111208T0000Z.NO/
735 PM CST MON DEC 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK OBION RIVER NEAR MARTIN
* UNTIL WEDNESDAY DECEMBER 7TH.
* AT 7 PM MONDAY THE STAGE WAS 20.4 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 21.0 FEET BY TUESDAY DECEMBER 6TH.
* FLOOD STAGE IS 20.0 FEET.
* THE RIVER ROSE ABOVE FLOOD STAGE MONDAY MORNING DECEMBER 5TH AND WILL 
  CONTINUE RISING TO NEAR 21.0 FEET BY TUESDAY DECEMBER 6TH. THE RIVER
  WILL FALL BELOW FLOOD STAGE WEDNESDAY EVENING...DECEMBER 7TH.
* AT 21.0 FEET...RESIDENTS IN THE COMMUNITY OF RIVES SHOULD COMPLETE
  NECESSARY FLOOD PRECAUTIONS. EVACUATIONS MAY BE REQUIRED. EXTENSIVE
  CROP LAND FLOODING IS OCCURRING NEAR THE RIVER IN NORTHEAST OBION 
  COUNTY AND THE NORTHWEST PORTION OF WEAKLEY COUNTY. EQUIPMENT AND 
  LIVESTOCK SHOULD BE MOVED TO HIGHER GROUND.

$$

TNC045-053-131-070134-
/O.CON.KMEG.FL.W.0097.000000T0000Z-000000T0000Z/
/OBNT1.1.ER.111207T0000Z.111209T0600Z.000000T0000Z.NO/
735 PM CST MON DEC 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE OBION RIVER NEAR OBION 
* FROM TUESDAY DECEMBER 6TH UNTIL FURTHER NOTICE.
* AT 7 PM MONDAY THE STAGE WAS 32.9 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 36.0 FEET BY FRIDAY DECEMBER 9TH.
* FLOOD STAGE IS 34.0 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY TUESDAY EVENING 
  DECEMBER 6TH AND CONTINUE RISING TO NEAR 36.0 FEET BY FRIDAY 
  DECEMBER 9TH.
* AT 36.0 FEET...RIVES IS FLOODING. MOST CROP LAND NEAR THE RIVER IS
  FLOODED.

$$

TNC045-070134-
/O.EXT.KMEG.FL.W.0100.111212T0600Z-000000T0000Z/
/BOGT1.1.ER.111212T0600Z.111212T0600Z.000000T0000Z.NO/
735 PM CST MON DEC 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE OBION RIVER NEAR BOGOTA
* FROM MONDAY DECEMBER 12 UNTIL FURTHER NOTICE.
* AT 7 PM MONDAY THE STAGE WAS 16.1 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 22.0 FEET BY SUNDAY NIGHT DECEMBER 11TH.
* FLOOD STAGE IS 22.0 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY EVENING 
  DECEMBER 11TH AND FALL BELOW FLOOD STAGE BY MONDAY MORNING 
  DECEMBER 12TH.
* AT 22.0 FEET...WIDESPREAD LOWLAND AND AGRICULTURAL FLOODING IS 
  OCCURRING. WATER IS REACHING THE OUTSKIRTS OF BOGOTA.

$$

TNC113-070134-
/O.EXT.KMEG.FL.W.0103.000000T0000Z-111207T1800Z/
/JKNT1.1.ER.111206T1200Z.111206T1800Z.111207T1200Z.NO/
735 PM CST MON DEC 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE S.F. FORKED DEER RIVER AT JACKSON
* FROM TUESDAY DECEMBER 6TH UNTIL WEDNESDAY DECEMBER 7TH.
* AT 7 PM MONDAY THE STAGE WAS 33.1 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 34.5 FEET TUESDAY AFTERNOON DECEMBER 6TH.
* FLOOD STAGE IS 34.0 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY TUESDAY MORNING 
  DECEMBER 6TH AND CONTINUE TO RISE TO NEAR 34.5 FEET BY TUESDAY 
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING 
  DECEMBER 7TH.
* AT 35.0 FEET...THE RIGHT BANK OVERFLOWS FLOODING LOW LYING AREAS 
  OF THE UNIVERSITY AGRICULTURE FACILITY.

$$

TNC033-045-097-070134-
/O.CON.KMEG.FL.W.0099.000000T0000Z-000000T0000Z/
/HLST1.2.ER.111205T0531Z.111206T1200Z.000000T0000Z.NO/
735 PM CST MON DEC 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE S.F. FORK FORKED DEER RIVER NEAR HALLS
* UNTIL FURTHER NOTICE.
* AT 7 PM MONDAY THE STAGE WAS 10.7 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 13.5 FEET TUESDAY DECEMBER 6TH.
* FLOOD STAGE IS 9.0 FEET.
* THE RIVER ROSE ABOVE FLOOD STAGE SUNDAY DECEMBER 4TH AND WILL 
  CONTINUE RISING TO NEAR 13.5 FEET BY TUESDAY MORNING DECEMBER 6TH. 
  THEN...THE RIVER WILL BEGIN FALLING.
* AT 14.0 FEET...FLOOD WATER IS FLOWING OVER SEVERAL LOW LYING ROADS
  NEAR THE RIVER AND ACCESS TO LOW LYING AREAS WILL BE LIMITED DUE TO
  HIGH WATER.

$$

TNC045-070134-
/O.EXT.KMEG.FL.W.0098.111206T2248Z-000000T0000Z/
/DYET1.1.ER.111206T2248Z.111208T1800Z.000000T0000Z.NO/
735 PM CST MON DEC 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK FORKED DEER RIVER AT DYERSBURG
* FROM TUESDAY DECEMBER 6TH UNTIL FURTHER NOTICE.
* AT 7 PM MONDAY THE STAGE WAS 19.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY TUESDAY EVENING 
  DECEMBER 6TH AND CONTINUE RISING TO NEAR 24.0 FEET BY THURSDAY 
  DECEMBER 8TH. ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* AT 24.0 FEET...FLOODING IS BEGINNING IN SOUTH DYERSBURG. SEVERAL 
  HOMES IN SOUTHEAST DYERSBURG ARE SURROUNDED BY WATER AND FLOOD 
  WATERS BEGIN TO CAUSE ACCESS PROBLEMS. RESIDENTS IN THIS AREA 
  SHOULD TAKE NECESSARY PRECAUTIONS.

$$

TNC047-157-061200-
/O.EXT.KMEG.FL.W.0101.000000T0000Z-111206T1200Z/
/ARLT1.1.ER.111206T0012Z.111206T0045Z.111206T0600Z.NO/
735 PM CST MON DEC 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE LOOSAHATCHIE RIVER AT ARLINGTON
* FROM NOW UNTIL EARLY TUESDAY MORNING DECEMBER 6TH.
* AT 7 PM MONDAY THE STAGE WAS 19.9 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 20.0 FEET LATE TONIGHT.
* FLOOD STAGE IS 20.0 FEET.
* THE RIVER IS RIGHT AT FLOOD STAGE AND WILL REMAIN THERE OVER THE NEXT
  FEW HOURS. THEN...THE RIVER WILL BEGIN FALLING BY TUESDAY MORNING. 
  DECEMBER 6TH.
* AT 21.0 FEET...STEWART ROAD IN NORTHEAST SHELBY COUNTY IS FLOODED.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Dec 5, 5:48 AM CST, 3 hours 49 minutes earlier.

Area forecast discussion, Dec 5, 5:48 AM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
548 AM CST MON DEC 5 2011

.PREV DISCUSSION... /ISSUED 441 AM CST MON DEC 5 2011/

DISCUSSION...

A HEAVY RAINFALL EVENT WAS IN PROGRESS ACROSS THE MIDSOUTH EARLY
THIS MORNING. A STEADY STREAM OF RAIN...SOMETIMES HEAVY...WAS
PUSHING INTO MUCH OF THE MIDSOUTH FROM THE SOUTHWEST. THE
EXCEPTION WAS PORTIONS OF NORTHEAST MS AND THE SOUTHEAST CORNER OF
WEST TENNESSEE. RAINFALL REPORTS IN EXCESS OF 3 INCHES HAVE BEEN
RECEIVED FROM SEVERAL LOCATIONS LEADING TO FLOODING OF LOW WATER
CROSSINGS. A STRONG COLD FRONT STRETCHED FROM JUST SOUTHEAST OF
PARIS AND JACKSON TENNESSEE TO JUST SOUTHEAST OF OXFORD MS. MOST
OF THE RAIN WAS OCCURRING ALONG AND TO THE NORTHWEST OF THE FRONT.
MUCH COLDER AIR WAS PUSHING INTO LOCATIONS BEHIND THE FRONT ON
GUSTY NORTH WINDS. TEMPERATURES IN THE UPPER 30S WERE FLOWING INTO
NORTHEAST AR. MEANWHILE...TO THE SOUTHEAST OF THE FRONT...READINGS
WERE MILD WITH A SOUTH WIND. TUPELO WAS AT 64 DEGREES AT 4 AM.

NOT A WHOLE LOT OF CHANGE TO THE EARLIER FORECAST WITH A FLOOD
WATCH REMAINING IN PLACE TODAY FOR THE ENTIRE MIDSOUTH. RIVER
FLOODING ALONG WITH FLOODING OF LOW WATER CROSSINGS ARE THE MAIN
CONCERN. DID TRIM THE FLOOD WATCH BACK FOR TONIGHT TO JUST
INCLUDE THE SOUTHEAST CORNER OF WEST TENNESSEE AND PORTIONS OF
NORTHEAST MS...AND ENDED THE WATCH AT MIDNIGHT FOR THIS AREA.
ELSEWHERE ENDED THE FLOOD WATCH AT 6 PM. WHILE HEAVY RAIN WILL
FINALLY PUSH INTO NORTHEAST MS LATER TODAY...CONFIDENCE IS LOW
THAT THIS AREA WILL HAVE THE DURATION OF THE HEAVY RAIN LONG
ENOUGH TO CAUSE MUCH FLOODING SINCE THE FRONT AND RAIN WILL BE
MORE PROGRESSIVE THROUGH THIS REGION. NEVERTHELESS...THINK IT IS
PRUDENT TO KEEP THE FLOOD WATCH GOING FOR THE ENTIRE MIDSOUTH
ATTM.

FOR TODAY...AN UPPER LEVEL SHORT WAVE WILL MOVE ACROSS THE
MIDSOUTH INTERACTING WITH THE COLD FRONT. ADDITIONAL HEAVY RAIN
WILL OCCUR ACROSS LOCATIONS THAT HAVE ALREADY RECEIVED HEAVY
RAIN...AND THE HEAVY RAIN WILL SPREAD TO THE SOUTHEAST AS THE COLD
FRONT MOVES SOUTHEAST. TOTAL RAIN AMOUNTS BETWEEN 3 AND 6 INCHES
ARE EXPECTED ACROSS MOST THE MIDSOUTH EXCEPT LESSER AMOUNTS OVER
PORTIONS OF NORTHEAST MS. MUCH COLDER AIR WILL CONTINUE TO SPILL
INTO THE MIDSOUTH FROM THE NORTHWEST WITH FALLING TEMPERATURES.

THE RAIN WILL GRADUALLY TAPER OFF FROM THE NORTHWEST THIS AFTERNOON.
BY TONIGHT...RAIN WILL MAINLY BE CONFINED TO NORTHEAST MS AND THE
SOUTHEAST CORNER OF WEST TN THIS EVENING WITH PATCHY LIGHT RAIN
ELSEWHERE. CLOUDY AND COLD WEATHER WILL OCCUR TUESDAY WITH A
LINGERING CHANCE OF RAIN MAINLY OVER THE SOUTHEAST CORNER OF WEST
TN INTO NORTH MS AS THE COLD FRONT CONTINUES TO PUSH TO THE SOUTHEAST.
TUESDAY NIGHT...AN UPPER LEVEL TROUGH IS FORECAST TO APPROACH FROM
THE WEST. OVERRUNNING RAIN OF THE FRONTAL SYSTEM TO OUR SOUTHEAST
IS FORECAST TO SLIP BACK INTO PORTIONS OF NORTHEAST MS.

UNCERTAINTY REMAINS WITH THE FORECAST WEDNESDAY AND WEDNESDAY
NIGHT. THE 00Z GFS CONTINUED TO SHOW DRY WEATHER AS A CLOSED UPPER
LEVEL LOW MOVES ACROSS THE AREA. MOISTURE IS FORECAST TO BE
LIMITED WITH NORTHERLY WINDS AT THE LOW LEVELS PUSHING DRY AIR
INTO THE AREA. THE ECMWF DID INDICATE 0.01 INCH OF PRECIPITATION
MAINLY ALONG AND EAST OF THE MS RIVER. THE CMC WAS VERY DRY WITH
A FASTER MOVING UPPER LEVEL TROUGH. THE 00Z NAM WAS THE OUTLIER
WITH A WETTER SCENARIO. THOUGHT ABOUT MENTIONING A SLIGHT CHANCE
OF FLURRIES OR SPRINKLES FOR WEDNESDAY...BUT DECIDED AGAINST IT
FOR NOW.

THURSDAY INTO NEXT WEEKEND IS FORECAST DRY WITH ANOTHER SURGE OF
COLD AIR PUSHING INTO THE REGION FRIDAY.

JCL

&&

.AVIATION...

12Z TAF CYCLE

WIDESPREAD MODERATE OR HEAVY RAIN AND IFR OR LIFR CIGS WILL
CONTINUE THROUGH AT LEAST MID AFTERNOON AT ALL TAF SITES. THESE
CONDITIONS HAVE NOT YET ARRIVED AT KTUP...BUT SHOULD BY 15Z. RAIN
WILL BEGIN TO TAPER OFF AT KJBR AROUND 20Z...AT KMEM AND KMKL
BETWEEN 23-24Z...AND KTUP AROUND 06Z. WHILE SOME IMPROVEMENT IN
CIG IS EXPECTED AT KJBR AS DRIER AIR BEGINS TO WORK IN...IFR OR
LIFR CIGS WILL LIKELY CONTINUE THROUGH THE NIGHT AT THE OTHER
TERMINALS WITH OCCASIONAL DRIZZLE.

KTUP REMAINS IN THE WARM SECTOR AT TAF ISSUANCE TIME WITH GUSTY
SOUTH WINDS BUT THE FRONT IS APPROACHING AND WINDS WILL TURN NORTH
BY LATE MORNING. THEREAFTER...NORTH WINDS AROUND 10 KTS WILL
CONTINUE THROUGH THE PERIOD AT ALL TAF SITES WITH OCCASIONAL
GUSTS TO AROUND 20 KTS.

BORGHOFF

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  44  36  42  34 / 100  30  10  10
MKL  46  37  42  33 / 100  40  10  10
JBR  41  33  40  31 / 100  10  10  10
TUP  58  42  47  38 / 100  90  40  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH THROUGH THIS AFTERNOON FOR CLAY-CRAIGHEAD-CRITTENDEN-
     CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-
     RANDOLPH-ST. FRANCIS.

MO...FLOOD WATCH THROUGH THIS AFTERNOON FOR DUNKLIN-PEMISCOT.

MS...FLOOD WATCH THROUGH THIS AFTERNOON FOR COAHOMA-DESOTO-MARSHALL-
     PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.

     FLOOD WATCH THROUGH THIS EVENING FOR ALCORN-BENTON MS-CALHOUN-
     CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PONTOTOC-
     PRENTISS-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.

TN...FLOOD WATCH THROUGH THIS AFTERNOON FOR CARROLL-CROCKETT-DYER-
     FAYETTE-GIBSON-HAYWOOD-HENRY-LAKE-LAUDERDALE-MADISON-OBION-
     SHELBY-TIPTON-WEAKLEY.

     FLOOD WATCH THROUGH THIS EVENING FOR CHESTER-DECATUR-HARDEMAN-
     HARDIN-HENDERSON-MCNAIRY.

&&
Hazardous weather outlook, Dec 5, 4:59 AM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
459 AM CST MON DEC 5 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
459 AM CST MON DEC 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH HAS BEEN POSTED FOR THE MIDSOUTH. HEAVY RAIN WILL
SPREAD SOUTHEASTWARD ACROSS THE ENTIRE REGION THIS
MORNING...GRADUALLY TAPERING OFF FROM THE NORTHWEST THIS
AFTERNOON. RIVER FLOODING ALONG WITH FLOODING OF LOW WATER
CROSSINGS ARE EXPECTED TO BE THE MAIN IMPACTS. TOTAL RAIN AMOUNTS
BETWEEN 3 AND 6 INCHES WILL OCCUR ACROSS MUCH OF THE MIDSOUTH
EXCEPT LESSER AMOUNTS OVER NORTHEAST MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
HOWEVER...HEAVY RAINFALL AMOUNTS AND FLOODING SHOULD BE RELAYED TO
THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS.

JCL

In the hours before

Local storm report, Dec 5, 6:21 AM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
621 AM CST MON DEC 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     HEAVY RAIN       UNION CITY              36.42N 89.05W
12/05/2011  M3.80 INCH       OBION              TN   TRAINED SPOTTER

0445 AM     HEAVY RAIN       ATOKA                   35.45N 89.77W
12/05/2011  M3.35 INCH       TIPTON             TN   TRAINED SPOTTER

0445 AM     HEAVY RAIN       1 NW MILAN              35.93N 88.77W
12/05/2011  M3.06 INCH       GIBSON             TN   COCORAHS

0445 AM     HEAVY RAIN       DYERSBURG               36.04N 89.38W
12/05/2011  M4.53 INCH       DYER               TN   AWOS

0600 AM     HEAVY RAIN       2 N GERMANTOWN          35.12N 89.79W
12/05/2011  M4.09 INCH       SHELBY             TN   OFFICIAL NWS OBS

            LOCATED AT NWS MEMPHIS OFFICE.

0600 AM     HEAVY RAIN       MEDINA                  35.80N 88.77W
12/05/2011  M2.52 INCH       GIBSON             TN   TRAINED SPOTTER

0600 AM     HEAVY RAIN       2 ENE JONESBORO         35.83N 90.65W
12/05/2011  M3.45 INCH       CRAIGHEAD          AR   ASOS

            JONESBORO MUNICIPAL AIRPORT.

0600 AM     HEAVY RAIN       5 SSW MARION            35.14N 90.23W
12/05/2011  M4.68 INCH       CRITTENDEN         AR   ASOS

            WEST MEMPHIS AIRPORT.

0600 AM     HEAVY RAIN       5 E BLYTHEVILLE         35.94N 89.83W
12/05/2011  M3.74 INCH       MISSISSIPPI        AR   ASOS

            BLYTHEVILLE MUNICIPAL AIRPORT.

0600 AM     HEAVY RAIN       2 NE NEWBERN            36.14N 89.24W
12/05/2011  M4.38 INCH       DYER               TN   EMERGENCY MNGR

0600 AM     HEAVY RAIN       5 NNE SOUTHAVEN         35.04N 89.98W
12/05/2011  M4.11 INCH       SHELBY             TN   ASOS

            MEMPHIS INTERNATIONAL AIRPORT.

0600 AM     HEAVY RAIN       5 WSW JACKSON           35.61N 88.92W
12/05/2011  M2.00 INCH       MADISON            TN   ASOS

            JACKSON MCKELLAR-SIPES REGIONAL AIRPORT.

&&

STORM TOTALS SO FAR.

BORGHOFF

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 9:35 PM CSTAreal Flood AdvisoryMEGLake, Obion10 hr
Dec 5, 3:15 AM CSTAreal Flood AdvisoryMEGCrockett, Dyer, Fayette, Gibson, Haywood, Lauderdale and 3 more12 hr
Dec 5, 7:33 AM CSTAreal Flood AdvisoryMEGLake, Obion8 hr
Dec 5, 9:19 AM CSTAreal Flood AdvisoryMEGDyer, Lauderdale, Shelby, Tipton6 hr
Dec 5, 9:37 AM CSTRiver Flood WarningMEGDyer9 days
Dec 5, 2:13 PM CSTRiver Flood WarningMEGMadison20 hr
Dec 5, 4:11 PM CSTRiver Flood WarningMEGDyer, Lauderdale68 hr
Dec 5, 4:11 PM CSTRiver Flood WarningMEGLauderdale, Tipton68 hr
Dec 5, 4:19 PM CSTRiver Flood AdvisoryMEGLake8 days
Dec 5, 5:18 PM CSTAreal Flood WarningMEGDecatur12 hr

Nearby

River Flood Warnings in Tennessee, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.